Myasthenia gravis is a disorder in which your immune system creates antibodies that block or damage the receptor sites for the neurotransmitter acetylcholine in many of your muscles. As a result, affected voluntary muscle is characterized by weakness and rapid fatigue. Myasthenia gravis has no cure. However, treatment can help alleviate the signs and symptoms.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hello doctor, I am a 60 year old female, who is 5.4 feet, and I weighs 157 lbs. I am looking for a name for my condition. The only medication I take is Imipramine hydrochloride 40 mg tablets each day. I have been told that I have a neurological condition, but the symptoms do not follow any diagnosi... Read Full »
Answer: Hi, Welcome to icliniq.com. Sorry to hear about your prolonged symptoms, I can understand your frustration. Your complaints mostly encompass two of the most complex systems of medicine, that is neurology and immunology. There is a lot we know, but that probably makes up just 20 % of what is yet to b... Read Full »
Query: Hi doctor, From the past 12 months, my eyelids seem to droop when in a normal or relaxed state. It takes an effort to perform any kind of activity. I am doing eye exercises, but their effects are temporary. My eyelids close even more often after I use mobile or laptop. Could it be ptosis? If yes, ... Read Full »
Answer: Hello, Welcome to icliniq.com. I have reviewed your photos very carefully (attachment removed to protect patient identity). There is no significant ptosis in your eyes. Recently acquired ptosis, which worsens with efforts, is suggestive of myasthenia gravis. I would recommend you to consult a local... Read Full »
Query: Hi doctor, I am a 17-year-old female. I have this problem for about two and a half years. I feel weak and fatigued to the point where I am not able to walk sometimes. It tends to show fluctuation for two days. It becomes fine on the next day and the weakness comes back again. I do not have enough s... Read Full »
Answer: Hi, Welcome to icliniq.com. I do not think that you have myasthenia gravis because myasthenia gravis causes weakness of the biceps. You will not be able to open the eyes due to biceps of eyelids. RNS (repetitive nerve stimulation test) helps to diagnose myasthenia gravis. But your symptoms do not ... Read Full »
Query: Hello doctor, I am a 29 year old male. I was previously diagnosed with essential tremor, for which I have been taking Propanolol 160 mg for six years. My current symptoms are constant tingling, soreness, and restlessness of the legs. I get spasms in the legs as well as arms. My right eye goes blur... Read Full »
Answer: Hello, Welcome to icliniq.com. Your symptoms are not easily explained by one problem. A positive Babinski and Hoffman sign indicates that you might be having some spinal cord lesion. But slurring of speech and blurring of eye signify a brain lesion. Intermittent drooping of one eye may point towards... Read Full »
Query: Hi doctor, My mother is 80 years old. She has been having myasthenia gravis for the last 10 years and it has been under good control. She took only Distinon tablet three times a day till last month. One month ago, she had a viral fever. She was admitted in hospital for 10 days and the doctors treate... Read Full »
Answer: Hi, Welcome to icliniq.com. I agree that the dosages have been increased quite a bit. But, the myasthenia precrisis is treated this way only. Coexisting viral fever chikungunya may be the added reason to increase the doses on higher side. If it was an overdose, she would have experienced the sympto... Read Full »
Query: Hi doctor, My brother is a myasthenia gravis patient. He had undergone thymectomy four years back. Since then he is continuously taking Azoran 50, an acetylcholinesterase inhibitor. Surgeons are not able to suggest him for reducing the amount of drugs. Available neurologists also do not have any exp... Read Full »
Answer: Hi, Welcome to icliniq.com. We are here to help you. See, there are no definitive criteria to stop Azoran (Azathioprine). Usually, if thymus is removed and patient is asymptomatic then your doctor may taper and stop Azoran. However in case one gets a repeat episode then he would need to continue it.... Read Full »
Query: Hello doctor,My left upper eyelid is bigger than the right. Read Full »
Answer: Hello, Welcome to icliniq.com. I have seen the image uploaded by you (attachment removed to protect patient identity). It is not bigger. The condition is known as ptosis, that is, the inability to move your upper lid. How long have you been like that? There are various possibilities: If it is from b... Read Full »